MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 5 6MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 5 6MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Catalog Number 151640506
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The insert was not locked to tibia.Proper impacting was conducted, but it detached from tibia continuously.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary:the insert was not locked to tibia.¿the product was not returned to j&j medtech orthopaedics, however a photo was provided for review.See attachment ¿¿¿ (1).Jfif.The photo investigation revealed some slightly deforming on the edges of the attune ps fb insrt sz 5 6mm, most likely cause by the implantation attempts.The photos does not provide enough evidence to confirm the reported allegation.Functionality issues of the device cannot be assessed through a photo investigation.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.A search of the j&j medtech orthopaedics nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.The overall complaint was not confirmed as the observed condition of the attune ps fb insrt sz 5 6mm would have not contributed to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a search of the j&j medtech orthopaedics nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.Device history review : a search of the j&j medtech orthopaedics nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary the insert was not locked to tibia.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed that the tab of the locking mechanism was found bent.Additionally, one of the posterior grooves that are designed to slide into the locking feature of the mating tibial tray was also found deformed and delaminated.The observed damage can be consistent with a component failure caused by excessive forces applied over material, like assembling the device in an off-axis position during surgical process.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.As per attune¿ revision knee system fixed bearing surgical technique rev.D, on page 213, the next steps need to be follow for a proper implantation of the attune ps/cr insert with the revision fixed bearing tibial base: "angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.The fixed bearing tibial insert is impacted into place on the tibial base, using the fixed bearing insert impactor.Position the impactor at approximately 60 degrees on the insert so that the notch rests on the anterior edge of the center of the insert.Use a mallet to strike the fixed bearing insert impactor".A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since mating device was not returned for evaluation.However, based on the observed damage it is reasonable to conclude that the device was difficult to assembled.A search of the j&j medtech orthopaedics nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.The overall complaint was confirmed as the observed condition of the attune ps fb insrt sz 5 6mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a search of the j&j medtech orthopaedics nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.

Brand Name
ATTUNE PS FB INSRT SZ 5 6MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key20438662
Report Number1818910-2024-21485
Device Sequence Number8090966
Product Code JWH
UDI-Device Identifier10603295049937
UDI-Public(01)10603295049937(17)290531(10)M66C41
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K111433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number151640506
Device Lot NumberM66C41
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer12/03/2024
12/12/2024
12/24/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date12/04/2024
12/13/2024
12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE PS FB INSRT SZ 5 6MM.
Patient SexUnknown